New York, 2007

Flash Flood and Damaging Winds in New York, July 11, 2007

July 11, 2007 · NWS ALY · 4 events in 3 counties and zones

A cold front moved across eastern New York State from the west during Wednesday afternoon on July 11th, accompanied by isolated strong to severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A cold front moved across eastern New York State from the west during Wednesday afternoon on July 11th, accompanied by isolated strong to severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 11, 12:38 PM EST, 17 minutes earlier.

Area forecast discussion, Jul 11, 12:38 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
138 PM EDT WED JUL 11 2007

.SYNOPSIS...
A WARM AND VERY HUMID AIR MASS WILL BE OVER EASTERN NEW YORK AND
WESTERN NEW ENGLAND ONE MORE DAY.  A COLD FRONT PROGRESSING STEADILY
EASTWARD FROM THE EASTERN GREAT LAKES REGION COUPLED WITH AN UPPER
LEVEL DISTURBANCE WILL BRING ANOTHER ROUND OF SHOWERS AND STRONG
THUNDERSTORMS.  SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...AND
BRIEF TORRENTIAL DOWNPOURS WILL BE LIKELY.  THE COLD FRONT SHOULD
CLEAR WESTERN NEW ENGLAND WEDNESDAY NIGHT.  A DRIER AND COOLER AIR
MASS WILL BUILD IN FROM THE TENNESSEE VALLEY FOR THURSDAY.   A WEAK
COLD FRONT AND ITS ASSOCIATED UPPER LEVEL DISTURBANCE WILL BRING
ANOTHER CHANCE OF SHOWERS ON FRIDAY.

&&

.NEAR TERM /UNTIL MIDNIGHT THURSDAY/...
PREVIOUS DISCUSSION IS LISTED JUST BELOW FOR THE NEAR TERM. AS OF
15Z...STRATIFORM SHOWERS...MAINLY LIGHT TO MODERATE IN
INTENSITY...ARE PERSISTING ACROSS FAR NW AREAS...AND EDGING SLOWLY
E. EXPECT THESE SHOWERS TO EXPAND A BIT FURTHER E...INTO THE MOHAWK
VALLEY/LAKE GEORGE/SARATOGA REGION...AND POSSIBLY INTO THE N/W
PORTIONS OF THE CAPITAL REGION...BEFORE DISSIPATING AFTER 17Z.
THEN...EXPECT THE CLOUDS TO THIN OUT IN SPOTS AGAIN BETWEEN
17Z-19Z...LEADING TO ENOUGH DESTABILIZATION FOR SHOWERS/TSTMS AFTER
19Z. CURRENT RADAR DEPICTS SEVERAL LINES OF TSTMS DEVELOPING OVER
WESTERN NYS AND PA...SOME EVEN PENETRATING THE THICK MID LEVEL CLOUD
SHIELD E OF THE FRONT. THUS...STILL EXPECT STRONG TO POSSIBLY SEVERE
TSTMS LATER THIS AFTERNOON INTO THE EVENING HOURS. IN
ADDITION...HEAVY RAIN THREAT EXISTS...WITH ANY INDIVIDUAL STORM
CORES CAPABLE OF PRODUCING RAINFALL RATES IN EXCESS OF ONE
INCH/HOUR. SHOULD ANY OF THESE TRAIN OVER ANY ONE LOCATION...THAN
LOCALIZED FLOODING IS POSSIBLE.

WE WILL BE CONDUCTING AN 18Z UPPER AIR LAUNCH...IN ACCORDANCE WITH
SPC...TO ASSESS INSTABILITY...AND DEPTH OF MARINE LAYER/STRENGTH OF
INVERSIONS DEPICTED FROM 12Z KALB SOUNDING.

EARLIER DISCUSSION FOLLOWS...

THE BIG PICTURE TODAY...THE WATER VAPOR LOOP THIS MORNING SHOWS A
POTENT 500 MB SHORTWAVE TROUGH NORTHEAST OF LAKE SUPERIOR ZIPPING
NORTHEAST TOWARDS HUDSON BAY...ASSOCIATED WITH A BROAD UPPER LEVEL
TROUGH OVER THE NRN PLAINS...UPPER MIDWEST...AND CNTRL-ERN CANADA.
A LINE OF SHOWERS AND THUNDERSTORMS ON THE ERN EDGE OF THE STRONG
UPPER LEVEL TROUGH IS PRESSING EASTWARD THROUGH MICHIGAN AND THE
EASTERN GREAT LAKES REGION.  THE COLD FRONT AND A KICKER PREFRONTAL
TROUGH WILL BE THE FOCUSING MECHANISM FOR CONVECTION TODAY.  WE ARE
EXPECTING AT LEAST TWO BANDS OF SHOWERS AND THUNDERSTORMS STARTING
IN THE LATE MORNING AND EXTENDING INTO THE LATE AFTERNOON/EARLY
EVENING.  ONE BAND WILL BE WITH THE PREFRONTAL TROUGH...AND THE
SECOND BAND WITH THE SFC COLD FRONT AND ITS ASSOCIATED UPPER LEVEL
TROUGH.  CATEGORICAL POPS WILL BE USED IN A W/NW TO E/SE SWATH
ACROSS THE FORECAST AREA IN THE AFTERNOON.  THE TEMP AT ALY IS A
PALTRY 80F AT 05Z.  WE SHOULD REACH THE M80S FROM ALY SOUTH AND
EAST...AND LOWER 80S NORTH AND WEST...WHICH ARE CLOSER TO THE GFSMOS
VALUES.  THE PHRASING THUNDERSTORMS LIKELY WILL ALSO BE USED. WE
LIKED THE CAN REGIONAL AND GFS THAT END THE RAINFALL SHORTLY AFTER
MIDNIGHT OR AROUND 06Z FOR THE BULK OF THE FCST AREA.

CONVECTION/SEVERE THREAT...CONVECTIVE INITIATION SHOULD COMMENCE
QUICKLY IN THE LATE MORNING/EARLY AFTERNOON WITH THE SHORT
WAVE/PREFRONTAL TROUGH...AFTER THE PATCHY FOG BURNS OFF.  THE NAM
AND GFS BOTH SHOW MODEST INSTABILITY OF 1000-1500 J/KG LIFTING
PARCELS FROM THE SFC. THE LATEST SREFS SHOW A 50-70 PROB OF SBCAPES
EXCEEDING 1000 J/KG.  I AM CONCERNED THIS MAY BE UNDERDONE SLIGHTLY
WITH SFC DEWPOINTS STILL IN THE L70S AT 06Z.  LIFTED INDICES ARE
PROGGED TO BE -3 TO -5C.  WBZ/FZL HEIGHTS WILL BE AROUND 12.5-14
KFT. 850 MB THETA-E VALUES WILL BE AROUND 340K...WITH THIS MOUNTAIN
OF THETA-E HANGING OVER THE REGION UNTIL 21Z-00Z WHEN THE SFC COOL
FRONT STARTS MARCHING ACROSS THE REGION.  CROSS SECTIONS OF THETA-E
SHOWS DECENT LAPSE RATES IN THE 1000-500 MB LAYER.  VERY WEAK
THERMAL MID LEVEL LAPSES RATES...AND MID AND HIGH LEVEL CLOUD COVER
COULD SQUANDER THE POTENTIAL FOR SEVERE THUNDERSTORMS SOMEWHAT.
HOWEVER...WITH A PLETHORA OF MOISTURE...INSTABILITY...AND A PAIR OF
LIFTING MECHANISMS COMING...SEVERE WEATHER STILL APPEARS LIKELY. 0-6
KM EFF BULK SHEAR IS MODEST WITH 30-35 KTS...BUT WITH UNIDIRECTIONAL
W/SW FLOW...MULTICELLULAR CONV...EVOLVING INTO A LINE OR TWO LOOKS
POSSIBLE.  WE BELIEVE A SQUALL LINE MAY FORM...OR A FEW QUASI LINEAR
CONVECTIVE SYSTEMS.  THE QLCS MAY PRODUCE DAMAGING WINDS AND HAIL.
WE WILL PHRASE IT AS HAIL AND GUSTY WINDS FOR NOW IN THE ZFP FOR THE
AFTERNOON AND EARLY EVENING.  IF A BOX IS ISSUED...WE WILL THEN ADD
LARGE HAIL AND DAMAGING WINDS.  SOME WEAK ROTATION IS POSSIBLE WITH
A FEW OF THE CELLS WITH 0-1 KM BULK SHEAR VALUES OF AROUND 20 KTS.
NUMEROUS WIND DAMAGE REPORTS OCCURRED THIS PM ACROSS MI WITH THE
FRONT/UL TROUGH.  IT CAN NOT BE OVERLOOKED FOR MORE THUNDERSTORMS
WITH THE UPPER LEVEL JET STREAK AND SHARP UPPER LEVEL TROUGH LATER
IN THE AFTERNOON/EARLY EVENING.  THE SEVERE THREAT MAY BE MURKIER
HERE WITH THE PREFRONTAL SHRAS/TSRAS AND CLOUD COVER. HOWEVER...THE
HEAVY RAIN POTENTIAL WILL CONTINUE.

HEAVY RAINFALL POTENTIAL...THE GREATEST CONFIDENCE IN THE FORECAST
LIES HERE.  THE 00Z ALY SOUNDING HAS A PRECIPITABLE WATER /PWAT/
VALUE OF 1.97.  THIS IS ABOUT 200% OF NORMAL FOR THE DATE /A FEW
STD DEVS ABOVE NORMAL/.  LOOKING UPSTREAM...PWATS OF 1.50-1.75 ARE
COMMON. PRECIPITABLE WATER VALUES OF 150-200% OF NORMAL WILL LIKELY
YIELD QUICK 1-2 BURSTS OF RAINFALL IN UNDER 3 HOURS.  ANY CELLS
THAT TRAIN COULD CAUSE RURAL/URBAN AND SMALL STREAM FLOODING
ISSUES.  THE THETA-E RIDGE ERODES AFTER 00Z FROM SRN VT/CAPITAL
REGION/NRN CATSKILLS NORTH AND WEST.

&&

.SHORT TERM /MIDNIGHT THURSDAY UNTIL FRIDAY NIGHT/...
WE FOLLOWED CLOSELY TO THE GFS/CAN REG/UKMET TIMING WITH THE RAIN
ENDING OVER THE SOUTHEASTERN EXTREME OF THE FCST AREA SHORTLY AFTER
06Z.  850 MB COLD AIR ADVECTION WILL BE ONGOING OVERNIGHT...WITH
VALUES OF +10C COMMON NORTH AND WEST OF THE CAPITAL REGION BY
SUNRISE.

THU IS SHAPING UP AS A FINE DAY WITH A BUBBLE OF HIGH PRESSURE
NUDGING IN FROM THE TN VALLEY.  THE BROAD UPPER LEVEL TROUGH WILL
RETURN OVER E-CNTRL CANADA AND THE NORTHEAST.  ERN NY AND WRN NEW
ENGLAND WILL BE IN THE DRY SLOT OF THE BROAD LOW ON THU WITH H850
TEMPS SIMMERING BACK DOWN TO SEASONAL VALUES OF +11-+14C OVER THE
REGION. WE EXPECT HIGHS IN THE U70S TO L80S IN THE VALLEYS AND 70S
IN THE HILLS AND MTNS.

THU NIGHT...THE EVENING WILL START OUT DRY AND COOL WITH SOME
RADIATIONAL COOLING EARLY.  HOWEVER...MID AND HIGH CLOUD WILL START
TO INCREASE AFTER MIDNIGHT WITH A SHORT WAVE TROUGH ENCROACHING UPON
THE REGION.  WE PLACED A LOW CHANCE OF SHRAS IN FOR THE SRN
ADIRONDACK REGION 06Z-12Z.

FRIDAY/FRIDAY...ANOTHER UPPER LEVEL SHORT WAVE TROUGH AND ITS
ASSOCIATED SFC TROUGH MOVE ACROSS THE AREA.  WE PLACED SCT SHRAS IN
NORTH OF THE CAPITAL REGION. FROM THE CAPITAL REGION SOUTH AND EAST
WE ALSO PUT IN SOME SCT TSRAS DUE TO SFC BASED INSTABILITY VALUES OF
500-1000 J/KG IN THE GFS.  THE LONGWAVE TROUGH TURNS POSITIVE AND
WITH THE ENHANCED CONVERGENCE AND THE BAROCLINIC ZONE FORMING ALONG
THE UPPER MID ATLANTIC AND LONG ISLAND SEABOARD...A WAVE OF LOW
PRESSURE MAY FORM BRINGING A BATCH OF RAIN FOR THE OVERNIGHT PERIOD.
ALSO...THE DYNAMIC TROPOPAUSE ON THE 1.5 POTENTIAL VORTICITY UNIT
SFC VIA THE GFS SHOWS THE PV ANOMALY TO BE QUITE IMPRESSIVE.  THE
BEST POTENTIAL TEMP GRADIENT ON THE PV SFC IS ALONG THE LONG
ISLAND/SRN NEW ENGLAND COAST 06Z-12Z SAT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED PORTION OF THE FCST DUE
TO THE MORE CRUCIAL NEAR AND SHORT TERM FCST ISSUES.  BROAD CYCLONIC
FLOW ALOFT WILL CONTINUE THROUGH MOST OF THE WEEKEND WITH COOLER
THAN NORMAL MAX TEMPS AND A LOW CHANCE OF SHRAS. THE MID AND UPPER
LEVEL FLOW BECOMES FLATTER AND ZONAL TO OPEN THE WEEK WITH A WARMING
TREND FOR TEMPS.  WEAK IMPULSES IN THE ZONAL FLOW MAY BRING LOW OR
SLIGHT CHANCES OF SHOWERY PCPN MON AND TUE.

&&

.AVIATION /18Z TUESDAY THROUGH MONDAY/...

AS OF 1730Z...CIGS HAVE RISEN TO VFR OUTSIDE OF SHOWERS/TSTMS.
HOWEVER...VSBYS CONTINUE TO HOVER AT HIGH END OF MVFR WITH HAZE.
THIS TREND SHOULD CONTINUE THROUGH THE AFTERNOON/EARLY
EVENING...WITH AREAS OF MVFR/IFR WITHIN AND IN THE WAKE OF
SHOWERS/TSTMS...AND VFR OUTSIDE OF TSTMS. AFTER 02Z-04Z/THU...SOME
POCKETS OF MVFR/IFR CIGS MAY PERSIST BEHIND FRONT...ESP AT
KGFL/KPOU. IN ADDITION...SOME FOG MAY ALSO DEVELOP LATER TONIGHT.
HIGHEST PROBABILITY OF OCCURRENCE FOR IFR WOULD BE AT KGFL...AND
THUS INCLUDED MENTION OF THIS AFTER 07Z/THU. ALTHOUGH IT HAS NOT
BEEN INCLUDED AT OTHER TAF SITES DUE TO LOWER PROBABILITY...STILL
SOME CHANCE OF LINGERING IFR DUE TO FOG FORMATION LATER
TONIGHT/EARLY THU...DEPENDING ON HOW MUCH WIND CAN MIX DOWN TO THE
SFC. EXPECT VFR CONDITIONS TO RESUME AFTER 11Z-13Z/THU.

AS FOR SHOWERS/TSTMS...EXPECT FIRST BAND TO SHIFT SLOWLY S/E THIS
AFTERNOON. WILL IMPACT KGFL FIRST...THEN KALB/KPOU LATER THIS
AFTERNOON. MAIN COLD FRONT WITH ADDITIONAL TSTMS AND WIND SHIFT THEN
EXPECTED BETWEEN 22Z-02Z. SHOWERS/TSTMS SHOULD END FROM NW TO SE
AFTER 02Z.

WINDS SHOULD REMAIN FROM 170-200 AHEAD OF FRONT...WITH HIGHEST
SPEEDS/GUSTS AT KALB...RANGING FROM 15-25 KT. ELSEWHERE...EXPECT
SPEEDS TO BE 10-20 KT. MUCH STRONGER GUSTS ARE POSSIBLE NEAR AND
WITHIN ANY TSTMS CORES. WINDS WILL THEN SHIFT INTO 250-290 AFTER
FROPA...BETWEEN 02Z-04Z/THU. WIND SPEEDS SHOULD DIMINISH AT
KGFL/KPOU TO LESS THAN 10 KT OVERNIGHT...BUT MAY REMAIN AROUND 10 KT
AT KALB DUE TO BETTER MIXING. WINDS FROM 280-300 SHOULD INCREASE
AGAIN AFTER 12Z-14Z/THU...AT 10-20 KT.

THU...VFR WITH NO SIG WX.
FRI/SAT/SUN/MON...VFR/MVFR CHANCE OF SHOWERS.

&&

.HYDROLOGY...NO WIDESPREAD HYDRO PROBLEMS ANTICIPATED DURING THE
NEXT SEVERAL DAYS...ALTHOUGH SHORT TERM CONVECTIVE TRENDS WILL NEED
TO BE MONITORED. MAIN STEM RIVERS CONTINUE TO HAVE NORMAL TO BELOW
NORMAL FLOWS FOR MID JULY. SCATTERED SHOWERS AND THUNDERSTORMS THIS
MORNING WILL BECOME NUMEROUS THIS AFTERNOON AND EVENING AHEAD OF A
COLD FRONT THAT WILL MOVE THROUGH THE REGION TONIGHT. ANY
THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND
DEPOSIT A QUICK 1 TO 2 INCHES OF RAIN. WIDESPREAD SHOWER ACTIVITY
OVER THE NEXT 24 HOURS WILL LIKELY PRODUCE A GENERAL ONE HALF TO ONE
INCH BASIN AVERAGE RAINFALL. ONCE AGAIN...THERE COULD BE SOME MINOR
FLOODING IN FAVORED AREAS DURING THE CONVECTION. DRIER AIR WILL
FILTER INTO THE REGION THURSDAY BEHIND THE COLD FRONT...WITH NOTHING
MORE THAN SCATTERED SHOWERS EXPECTED THROUGH FRIDAY.

&&

.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING
WILL BECOME NUMEROUS THIS AFTERNOON AND EVENING AHEAD OF A COLD
FRONT THAT WILL MOVE THROUGH THE REGION TONIGHT. ANY THUNDERSTORM
WILL HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS. RELATIVE
HUMIDITIES VALUES WILL ONLY DROP TO BETWEEN 55 AND 70 PERCENT
TODAY...RECOVER TO BETWEEN 90 AND 100 PERCENT TONIGHT...AND LOWER TO
30 TO 45 PERCENT ON THURSDAY AS A DRIER AIR MASS MOVES INTO THE
REGION. WINDS WILL BE SOUTH TO SOUTHWEST TODAY AT 10 TO 15 MPH AHEAD
OF THE APPROACHING COLD FRONT...AND BECOME NORTHWEST OR NORTH
TONIGHT AT 5 TO 10 MPH. ON THURSDAY WINDS WILL BE NORTHWEST AT 10 TO
15 MPH.

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...KL/WASULA
SHORT TERM...WASULA
LONG TERM...WASULA
AVIATION...KL
HYDROLOGY...MAGLARAS
FIRE WEATHER...MAGLARAS
Hazardous weather outlook, Jul 11, 3:19 AM EST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
419 AM EDT WED JUL 11 2007

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-121100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
419 AM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE
EARLY EVENING. DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL
GREATER THAN THREE QUARTERS OF AN INCH WILL BE THE MAIN SEVERE
THREATS. THE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD
FRONT. MULTIPLE LINES OF THUNDERSTORMS WILL BE POSSIBLE. THE
THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 25 TO 30
MPH.

FREQUENT LIGHTING AND VERY HEAVY RAINFALL WILL ALSO OCCUR.
RAINFALL RATES OF ONE TO TWO INCHES IN A HOUR OR TWO MAY LEAD TO
POOR DRAINAGE FLOODING IN URBAN AREAS...AND SMALL STREAM MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF AFTERNOON NON SEVERE THUNDERSTORMS FRIDAY
AFTERNOON FROM THE CAPITAL REGION SOUTH AND EAST.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

TAW

The radar

The Albany radar (KENX), 60 km away, was scanning. The volume nearest the first event began at 17:56 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
July 11, 12:55 PM EST
Where
Fulton County, 2.5 mi NE of North Broadalbin
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.126, -74.135

Three trees were reported down on Bunker Hill Road in the town of Fish House.

Thunderstorm Wind, Saratoga

When
July 11, 3:50 PM EST
Where
Saratoga County, Stillwater
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.930, -73.650

Trees were reported down in Stillwater at the intersection of Route 9P and County Route 76 due to strong thunderstorm winds.

Thunderstorm Wind, Dutchess

When
July 11, 4:40 PM EST
Where
Dutchess County, Pine Plains
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.970, -73.670

Trees were reported down in Pine Plains due to strong thunderstorm winds.

Flash Flood, Dutchess

When
July 11, 6:45 PM EST to 9:15 PM EST
Where
Dutchess County, Stanfordville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
41.870, -73.720

Very heavy rainfall from thunderstorms produced isolated flash flooding in Stanfordville. Route 82 within the town of Stanford was closed due to flooding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47020, 47024, 47026, 47027.